MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM CANNULATED SCREW SHORT THREAD/38MM; SCREW, FIXATION, BONE

SYNTHES GMBH 4.0MM CANNULATED SCREW SHORT THREAD/38MM; SCREW, FIXATION, BONE
Model Number 207.638
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device broke during insertion; device not considered implanted/explanted complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device is not distributed in the united states, but is similar to device marketed in the usa.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported intraoperatively on (b)(6) 2022 metal debris was noted in the patella from a cannulated screw short thread in an open patella fracture procedure.First screw passed no problem.1.25mm wire passed.2.7mm drill past near fracture but not into the far fragment.Not tapped.4mm screw passed but as advanced under xr was evident that there was metal debris, so when screw taken back it was found to be broke.Surgeon is unsure which screw broke.The procedure was completed successfully with a 30 minute surgical delay.Concomitant devices reported: unk - drill bits: trauma (part # unknown, lot # unknown, quantity # 1) ; unk - cable/wire (part # unknown, lot # unknown, quantity 1).This is report 1 of 2 for (b)(4).This report is for a cannulated screw short thread.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: x-rays were provided and returned to depuy synthes for evaluation.Visual analysis of the provided x-rays revealed that there was no damage or defects with the cannscr ã¸4 self-drill l38/12 sst.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for cannscr ã¸4 self-drill l38/12 sst.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the product code: 207.638ts, lot number: 8l34258; and no non-conformances were identified.

Brand Name
4.0MM CANNULATED SCREW SHORT THREAD/38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14398476
Report Number8030965-2022-03193
Device Sequence Number5527938
Product Code HWC
UDI-Device Identifier10886982148230
UDI-Public(01)10886982148230
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.638
Device Catalogue Number207.638TS
Device Lot Number8L34258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNSCR ø4 SELF-DRILL L42/14 SST; UNK - CABLE/WIRE; UNK - DRILL BITS: TRAUMA
Patient Age17 YR
Patient SexUnknown